MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 2625
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Codes Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Stenosis and/or regurgitation, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis and/or regurgitation.The subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 27mm 2625 valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of nine (9) years, 11 months due to stenosis and regurgitation.The tavr was performed with a 26mm 9750tfx transcatheter valve with great outcome.No additional information has been provided.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.The root cause of this event cannot be conclusively determined with the available information.However, the stenosis and regurgitation in this case were most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.
 
Event or Problem Description
It was reported that a patient with a 27mm 2625 valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of nine (9) years, 11 months due to severe symptomatic stenosis and moderate regurgitation.The patient presented with acute on chronic diastolic systolic heart failure nyha class iii iv.The tavr was performed with a 26mm 9750tfx transcatheter valve with great outcome.The patient tolerated the procedure well and was discharged to home on pod #2.

Brand Name
CARPENTIER-EDWARDS BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
gail warner
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492504096
MDR Report Key12759151
Report Number2015691-2021-06159
Device Sequence Number11596389
Product Code DYE
UDI-Device Identifier00690103021554
UDI-Public00690103021554
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P870056/S04
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2014
Device Model Number2625
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/12/2021
12/07/2021
Initial Report FDA Received Date11/07/2021
Supplement Report FDA Received Date12/01/2021
12/13/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale